Louisiana, 2015Damaging Winds in Louisiana, December 13, 2015
December 13, 2015 · NWS SHV · 12 events in 9 counties and zones
A strong upper level trough moved into the Central and Southern Plains during the morning and afternoon hours of December 12th. This trough ejected into the plains with a slight negative tilt which was indicative of strong jet dynamics in association with this trough.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level trough moved into the Central and Southern Plains during the morning and afternoon hours of December 12th. This trough ejected into the plains with a slight negative tilt which was indicative of strong jet dynamics in association with this trough. Likewise, low level and deep level shear was quite strong with this trough across Northwest Louisiana during the morning hours of the 13th. While instability was very weak, the strong shear made up for the development of strong to severe thunderstorms. Training of storm echoes also occurred which resulted in widespread flash flooding across the region as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 13, 4:12 AM CST, 4 hours 48 minutes earlier.
Area forecast discussion, Dec 13, 4:12 AM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
412 AM CST SUN DEC 13 2015
.DISCUSSION...
&&
.AVIATION...
NEGATIVE TILT SHORT WAVE TROUGH CURRENTLY CENTERED OVER NM TO
CONTINUE MOVING NE INTO THE CENTRAL US THROUGH MONDAY MORNING.
EXPECT SCT TO NUMEROUS SHOWERS AND TSTMS TO REDEVELOP DURING THIS
SUNDAY WITH WIDESPREAD MVFR CEILINGS. IN TSTMS...EXPECT CONDITIONS
TO DECREASE TO IFR AT TIMES ACCORDINGLY WITH HEAVY RAINFALL.
DURING EARLY MONDAY MORNING BEFORE SUNRISE NEAR 13Z...EXPECT
IMPROVING CONDITIONS TO DEVELOP FROM W TO E AS DRIER AIR FILTERS
IN WITH VFR CONDITIONS DEVELOPING DURING THE DAYTIME OF MONDAY.
/VIII./
&&
.PREV DISCUSSION... /ISSUED 320 AM CST SUN DEC 13 2015/
DISCUSSION...
POTENT UPPER LEVEL LOW MAKING ITS WAY ACROSS THE SRN PLAINS THIS
MORNING. FIRST ROUND OF CONVECTION THAT MOVED ACROSS THE REGION
SATURDAY AFTERNOON/NIGHT IN ASSOCIATION WITH AN EJECTING LEAD
SHORTWAVE HAS MOVED NE OF THE REGION THIS MORNING. BACK TO THE
W...SQUALL LINE ASSOCIATED WITH THE ADVANCING PACIFIC FRONT
CONTINUES EWD...AND WILL BE MAKING ITS WAY INTO OUR REGION LATER
THIS MORNING. RAINFALL FROM THE FIRST WAVE OF CONVECTION HAS
CAUSED A SUBSTANTIAL AMOUNT OF FLOODING OVER PORTIONS OF E
TX...AND THE RAINFALL THAT WILL ACCOMPANY THE SECOND ROUND WILL
LIKELY EXACERBATE THE ONGOING FLOODING. FLASH FLOOD WATCH REMAINS
IN EFFECT UNTIL NOON TODAY...WHEN MOST OF THE HEAVY RAIN WILL
SHIFT EWD INTO N LA/SRN AR. WITH REGARD TO THE SEVERE THREAT
ASSOCIATED WITH THIS LINE OF STORMS...DESPITE VERY STRONG DEEP
LAYER AND LOW LEVEL SHEAR...LIMITED INSTABILITY WILL LIKELY KEEP
THE THREAT RELATIVELY LOW. THE PRIMARY THREATS WITH THESE STORMS
WILL CONTINUE TO BE DAMAGING WINDS AND ISOLD TORNADOES.
AT THE SFC...STRONG PRESSURE GRADIENT HAS MADE FOR GUSTY WINDS
ACROSS MUCH OF THE REGION...AND THIS TREND WILL CONTINUE THROUGH
MUCH OF TODAY. WINDS WILL TAPER OFF GRADUALLY TODAY FROM W TO E
BEGINNING THIS MORNING. HAVE EXTENDED THE LAKE WIND ADVISORY BOTH
SPATIALLY AND TEMPORALLY AS A RESULT.
COLD FRONT WILL CONTINUE MAKING ITS WAY EWD THROUGH TODAY AND INTO
TONIGHT...WITH RAIN FINALLY EXITING THE REGION LATE TONIGHT. WITH
NO REAL PUSH OF COOL AIR/HIGH PRESSURE IN THE WAKE OF THE
FRONT...WE WILL NOT SEE MUCH OF A COOL DOWN OTHER THAN WHAT THE
RAINFALL CAN OFFER. AS THE UPPER LOW DEPARTS TO THE NE...ANOTHER
UPPER LEVEL LOW ON ITS HEELS WILL MOVE INTO THE CENTRAL PLAINS
TUESDAY...BRINGING SOME LOW-END CHANCES FOR RAIN TO OUR REGION
TUESDAY INTO WEDNESDAY ALONG A COLD FRONT. WE WILL SEE OUR TEMPS
FALL BACK DOWN TO AND BELOW SEASONAL NORMALS IN THE WAKE OF THIS
FRONT AND CONTINUE THROUGH THE REMAINDER OF THE WORK WEEK...AS AN
AMPLIFIED LARGE-SCALE TROF SETS UP OVER THE CENTRAL CONUS AND
KEEPS US SUPPLIED WITH REINFORCING CANADIAN AIRMASSES. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 47 68 45 / 100 10 0 0
MLU 73 47 68 44 / 100 50 0 0
DEQ 68 41 64 38 / 100 10 0 0
TXK 68 45 65 45 / 100 10 0 0
ELD 70 45 65 42 / 100 40 0 0
TYR 63 45 68 48 / 100 10 0 0
GGG 66 46 68 46 / 100 10 0 0
LFK 67 46 71 47 / 100 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR ARZ050-051-
059>061-070>073.
FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR ARZ050-051-059-060-
070-071.
LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR LAZ001>006-
010>014-017>022.
FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR LAZ001-002-010.
OK...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR OKZ077.
LAKE WIND ADVISORY UNTIL 9 AM CST THIS MORNING FOR OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR TXZ097-112-
126-138-151>153-165>167.
FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR TXZ096-097-108>112-
124>126-136>138-149>153-165-166.
LAKE WIND ADVISORY UNTIL 9 AM CST THIS MORNING FOR TXZ096-
108>111-124-125-136-137-149-150.
&&
08Hazardous weather outlook, Dec 13, 4:47 AM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 AM CST SUN DEC 13 2015
ARZ050-051-059-060-070-071-LAZ001-002-010-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-166-132330-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-CADDO-
BOSSIER-DE SOTO-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
447 AM CST SUN DEC 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION THIS
MORNING...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM. ISOLATED
INSTANCES OF DAMAGING WINDS AND TORNADOES CANNOT BE RULED OUT...AS
A LINE OF STORMS MAKES ITS WAY ACROSS THE REGION. HOWEVER...THE
PRIMARY THREAT WITH THESE STORMS WILL BE FLASH FLOODING. THREE TO
FIVE INCHES HAS ALREADY FALLEN ACROSS THESE AREAS...AND AN
ADDITIONAL ONE TO TWO INCHES WILL LIKELY EXACERBATE ALREADY
ONGOING FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE AGAIN TUESDAY AND
WEDNESDAY...AS ANOTHER COLD FRONT MOVES THROUGH THE REGION.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL CONTINUE TO BE NEEDED THROUGH THE FIRST
HALF OF TODAY.
ARZ061-072-073-LAZ003>006-011>014-017>022-TXZ167-132330-
NEVADA-COLUMBIA-UNION-WEBSTER-CLAIBORNE-LINCOLN-RED RIVER-
BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-
CALDWELL-LA SALLE-
447 AM CST SUN DEC 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND EAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION TODAY AND
TONIGHT...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM. STORMS ARE
NOT EXPECTED TO BE SEVERE...ALTHOUGH AN ISOLATED INSTANCE OF
DAMAGING WINDS OR A BRIEF TORNADO CANNOT BE RULED OUT ENTIRELY. IN
ADDITION...ONE TO THREE INCHES OF RAINFALL MAY CAUSE PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE AGAIN TUESDAY AND
WEDNESDAY...AS ANOTHER COLD FRONT MOVES THROUGH THE REGION.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL MOST LIKELY NOT BE NEEDED THIS AFTERNOON
OR TONIGHT.
12
In the hours before
Local storm report, Dec 13, 8:21 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
821 AM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD MOUNT PLEASANT 33.17N 94.98W
12/13/2015 TITUS TX LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO FLOODING ACROSS THE COUNTY
AND THE CITY OF MOUNT PLEASANT.
&&
EVENT NUMBER SHV1500773
20Local storm report, Dec 13, 8:24 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
824 AM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD HORATIO 33.94N 94.36W
12/13/2015 SEVIER AR LAW ENFORCEMENT
METCALF LANE CLOSED DUE TO FLOODING.
&&
EVENT NUMBER SHV1500774
20Local storm report, Dec 13, 8:34 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
834 AM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD 3 N DE QUEEN 34.09N 94.33W
12/13/2015 SEVIER AR LAW ENFORCEMENT
AVON ROAD CLOSED DUE TO FLOODING.
&&
EVENT NUMBER SHV1500775
20Local storm report, Dec 13, 8:40 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
840 AM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND DMG QUITMAN 32.80N 95.44W
12/13/2015 WOOD TX FIRE DEPT/RESCUE
TREES ON HOMES WELLS RD AND LAKE DRIVE... TREES DOWN
FM778 AND LANCE RD... HOME DAMAGED RANDY AND WELLS ROAD
&&
EVENT NUMBER SHV1500776
25Local storm report, Dec 13, 8:45 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 AM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD 5 NW DE QUEEN 34.09N 94.41W
12/13/2015 SEVIER AR LAW ENFORCEMENT
MILES ROAD CLOSED DUE TO FLOODING.
&&
EVENT NUMBER SHV1500777
20Local storm report, Dec 13, 8:51 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
851 AM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD GILLHAM 34.17N 94.31W
12/13/2015 SEVIER AR LAW ENFORCEMENT
MINERAL ROAD CLOSED DUE TO FLOODING.
&&
EVENT NUMBER SHV1500778
20Thunderstorm Wind, Caddo
- When
- December 13, 9:00 AM CST
- Where
- Caddo County, 0.69 mi S of Jewella
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.470, -93.800
Scattered trees and powerlines were downed in and around town.
Thunderstorm Wind, Webster
- When
- December 13, 10:20 AM CST
- Where
- Webster County, Minden
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.620, -93.280
Numerous trees were downed across Minden and the southern half of Webster Parish in Northwest Louisiana.
Thunderstorm Wind, Red River
- When
- December 13, 10:25 AM CST
- Where
- Red River County, 0.59 mi E of Coushatta
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.020, -93.340
Numerous trees and powerlines were downed throughout the parish.
Thunderstorm Wind, Claiborne
- When
- December 13, 10:45 AM CST
- Where
- Claiborne County, 1.5 mi SSE of Homer
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.760, -93.060
A large tree was downed across Hill Farm Road near the intersection of Lyons Hill Road.
Thunderstorm Wind, Natchitoches
- When
- December 13, 10:50 AM CST
- Where
- Natchitoches County, 2.72 mi WSW of Black Lake
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.950, -93.140
A tree was downed blocking the roadway on Hwy. 486 near Stiles Road.
Thunderstorm Wind, Claiborne
- When
- December 13, 10:50 AM CST
- Where
- Claiborne County, 2.22 mi NE of Homer
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -93.040
A large tree was downed across La. Hwy. 2.
Thunderstorm Wind, Bienville
- When
- December 13, 10:51 AM CST
- Where
- Bienville County, 0.69 mi S of Gibsland
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 32.540, -93.050
Wind gusts were estimated to 65 mph which snapped and/or uprooted several trees in and around the Gibsland area.
Thunderstorm Wind, Bienville
- When
- December 13, 10:55 AM CST
- Where
- Bienville County, 1.38 mi N of Mt Lebanon
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.520, -93.050
Trees were downed across Hwy. 795.
Thunderstorm Wind, Bienville
- When
- December 13, 11:05 AM CST
- Where
- Bienville County, 1.17 mi E of Arcadia Arpt
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.530, -92.930
Trees were downed across Hwy. 9 south southwest of Arcadia.
Thunderstorm Wind, Union
- When
- December 13, 11:25 AM CST
- Where
- Union County, 3.11 mi NW of Randolph
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.010, -92.720
Trees were downed in and near Junction City and the northwest portion of Union Parish.
Thunderstorm Wind, Lincoln
- When
- December 13, 11:45 AM CST
- Where
- Lincoln County, 0.9 mi NW of Ruston
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.530, -92.640
Numerous trees were downed across several parish roadways.
Thunderstorm Wind, Jackson
- When
- December 13, 11:50 AM CST
- Where
- Jackson County, 0.9 mi SE of Jonesboro
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.240, -92.710
Numerous trees were downed across the parish.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Missouri, December 13 to 14, 20151 death · 19 events
- Flooding in Iowa, December 13 to 25, 2015$1.8 million · 31 events
- Flooding in Arkansas, December 13 to 14, 2015$100,000 · 5 events
- Strong Wind in Illinois, December 13, 2015$60,000 · 15 events
- Strong Wind in Kentucky, December 13 to 14, 20151 injured · $26,000 · 22 events
- Damaging Winds and Strong Wind in Mississippi, December 13, 2015$64,000 · 50 kt wind · 9 events
- Heavy Snow in Idaho, December 13 to 14, 2015$40,000 · 9 events
- Strong Wind in Tennessee, December 13 to 14, 2015$32,000 · 7 events
- Damaging Winds and Strong Wind in Louisiana, December 13, 2015$38,000 · 55 kt wind · 3 events
- Heavy Rain in Wisconsin, December 13 to 14, 2015$25,000 · 10 events
- Flooding in Iowa, December 13 to 17, 2015$25,000 · 6 events
- Strong Wind in Missouri, December 13, 2015$23,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606506, 606508, 606509, 606511, 606512, 606513, 606514, 606515, 606516, 606517, 606518, 606519.